Texas, 2016Heat in Texas, July 5, 2016
July 5, 2016 · NWS AMA · 1 event in 1 county or zone
From Amarillo Global News, at 4:40 PM, park police responded to a call at the canyon’s Lighthouse Trail, where an unidentified 53-year-old woman was transported to the Mack Dick Group Pavilion with the assistance of Canyon and Randall County firefighters and Baptist St. Anthony’s paramedics.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
From Amarillo Global News, at 4:40 PM, park police responded to a call at the canyon’s Lighthouse Trail, where an unidentified 53-year-old woman was transported to the Mack Dick Group Pavilion with the assistance of Canyon and Randall County firefighters and Baptist St. Anthony’s paramedics. From there, she was airlifted to Northwest Texas Hospital where she later died.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 5, 3:58 PM CST, 42 minutes earlier.
Area forecast discussion, Jul 5, 3:58 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
458 PM CDT TUE JUL 5 2016
.Discussion...
For the rest of this afternoon into early this evening, will let
current Heat Advisory run its course as max temps around 105 or
higher have been observed. In addition, have expanded slgt chc pops
to encompass more of our ern and sern zones for this evening due to
a highly unstable atmosphere plus this area is in close proximity to
a sfc trof of low pressure, which may act to focus low level
convergence and help initiate isold showers and tstorms. If storms
manage to form, a few may become strong to marginally severe, with
strong wind gusts the primary hazard due to large temperature and
dewpoint spreads.
For Wednesday and Wednesday evening, triple digit temperatures,
possibly exceeding record values for June 6, will be the prevailing
theme across the fcst area. There will also be a slgt chc for showers
and tstms across mainly cntrl and ern zones Wednesday afternoon. If
storms develop in this area, a few will have the potential to become
strong to marginally severe, with strong wind gusts the primary
hazard due to large temperature and dewpoint spreads.
Then from Thursday through next Tuesday, little change is noted with
respect to the overall upper air pattern. A somewhat dirty upper
level ridge of high pressure will persist across much of the srn
states. This particular upper level ridge of high pressure will most
likely not be strong enuf to completely suppress tstm development
durg this time period. Have continued to incorporate slgt chc pops
across parts of the fcst area to account for the low threat of tstm
development durg this time period. Above normal to well above normal
temperatures are expected across the OK and TX Panhandles through
early next week.
Andrade
&&
.Preliminary Point Temps/Pops...
Amarillo TX 71 103 70 103 70 / 5 20 10 5 10
Beaver OK 70 104 71 103 68 / 10 20 10 10 10
Boise City OK 64 100 64 100 63 / 5 10 5 5 10
Borger TX 75 104 74 105 73 / 10 20 10 5 10
Boys Ranch TX 69 103 68 103 67 / 5 10 5 5 5
Canyon TX 70 103 69 103 69 / 5 20 10 5 5
Clarendon TX 73 103 73 103 73 / 20 20 10 10 10
Dalhart TX 64 102 64 103 64 / 5 10 5 5 5
Guymon OK 67 103 69 103 66 / 5 20 5 5 10
Hereford TX 68 103 68 103 68 / 5 10 10 5 5
Lipscomb TX 73 103 73 103 71 / 20 20 10 10 10
Pampa TX 72 102 72 102 70 / 20 20 10 10 10
Shamrock TX 74 103 74 103 74 / 20 20 10 10 10
Wellington TX 75 104 76 104 76 / 20 20 10 10 10
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Armstrong...Deaf Smith...Potter...Randall.
OK...NONE.
&&Hazardous weather outlook, Jul 5, 4:18 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
518 PM CDT TUE JUL 5 2016
OKZ001>003-TXZ001>020-061100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
518 PM CDT TUE JUL 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR
LOCATIONS IN AND NEAR THE PALO DURO CANYON AS WELL AS POTTER AND DEAF
SMITH COUNTIES IN THE SOUTHERN TEXAS PANHANDLE. HIGH TEMPERATURES
BETWEEN 105 AND 110 DEGREES ARE EXPECTED IN THIS AREA...ESPECIALLY
AT THE BOTTOM OF THE PALO DURO CANYON.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING ACROSS
THE SOUTHEAST ONE THIRD OF THE TEXAS PANHANDLE. IF STORMS DEVELOP...
A FEW WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY
SEVERE... WITH SMALL HAIL AND WIND GUSTS TO AROUND 60 MPH THE PRIMARY
HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND TEXAS
PANHANDLES WEDNESDAY THROUGH MONDAY. A FEW STORMS THAT DEVELOP MAY
BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS TO AROUND 60 MPH THE PRIMARY HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ANDRADE
Heat, Randall
- When
- July 5, 4:40 PM CST
- Where
- Randall forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
The canyon floor reached a high temperature of 108 degrees at 4:18 PM.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Randall | 2016-07-05 | 53 | Female | Outside/Open Areas | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 5, 2016$4.4 million · EF1 · 79 events
- Flash Flooding and Damaging Winds in Kentucky, July 5 to 7, 2016$408,000 · 56 kt wind · 63 events
- Tornadoes and Damaging Winds in Wisconsin, July 5, 2016$1.6 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Wisconsin, July 5, 2016$667,000 · EF1 · 16 events
- Tornado and Damaging Winds in Minnesota, July 5, 2016$252,000 · EF1 · 22 events
- Damaging Winds and Lightning Strike in Georgia, July 5 to 6, 2016$271,000 · 55 kt wind · 25 events
- Damaging Winds and Lightning Strike in Iowa, July 5 to 6, 2016$217,000 · 65 kt wind · 20 events
- Damaging Winds in Wisconsin, July 5 to 6, 2016$114,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in North Carolina, July 5, 2016$150,000 · 60 kt wind · 9 events
- Damaging Winds in Texas, July 5, 2016$107,000 · 78 kt wind · 5 events
- Hail and Damaging Winds in Nebraska, July 5, 2016$45,000 · 1.5 in hail · 16 events
- Drought in Mississippi, July 5 to 31, 2016$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652062.